Paliperidone-Related Gynecomastia and Treatment: a Case Report


Creative Commons License

Keskin N., Tamam L.

DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES, vol.30, no.3, pp.258-261, 2017 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 3
  • Publication Date: 2017
  • Doi Number: 10.5350/dajpn2017300310
  • Title of Journal : DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES
  • Page Numbers: pp.258-261

Abstract

Hyperprolactinemia is a frequent adverse effect of typical antipsychotics and atypical antipsychotics such as risperidone, amisulpride, and paliperidone. Side effects due to hyperprolactinemia are less frequent in males and sometimes these symptoms are overlooked. The management of a patient with antipsychotic-induced hyperprolactinemia must be patient specific. The recommended treatments include reducing dose of the offending antipsychotic, switching to another antipsychotic, using dopamine receptor agonist, adding sex steroids or aripiprazole to the treatment. In this report, a case that developed gynecomastia in the second month of the paliperidone treatment is presented, and its treatment is discussed.